MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Model Number CT LUCIA 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the implantation of a ct lucia 602 lens, the lens was explanted, he thought that something looked funny about the haptics after the iol was injected into the anterior chamber.He attributed this to the technician who loaded the lens not having done so for a while.A johnson and johnson emerald injector with the unfolder emerald xl delivery system was used.Another ct lucia 602 lens was implanted with no issues.No patient injury reported or clinically significant delay in procedure reported no additional information provided.
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.The device has not been sent back.Thus, a proper device analysis could not be completed nor the reported issues confirmed.The customers stated that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.It was stated by the customer they are using a j&j injector to implant lenses, our lenses are intended to be implanted using a z28 cartridge and r28 injector.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have cause or contributed to the damaged haptic is but is not limited to: loading strategy; lens placement technique; accessory device support; poor handling during folding and inserting.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
dublin CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
MDR Report Key16118698
Report Number3010126268-2023-00008
Device Sequence Number12198331
Product Code HQL
UDI-Device Identifier00843045100881
UDI-Public(01)00843045100881(17)260831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberCT LUCIA 602
Device Catalogue Number003500-0050-667
Device Lot Number3S211041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown